MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA II COLONOVIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA II COLONOVIDEOSCOPE
Model Number CF-H180AL
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the observation summary report from an endoscopy support specialist (ess), there were some reprocessing deviations observed during the on-site visit, and they are as follows: advised not to rest the scope on the bed during procedures, and instructed physicians not to pull down on the button but to push it straight down.The ess provided reprocessing training to the user facility staff and supplied them with reprocessing training materials for their reference.The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that while conducting the free radical scavenger on the evis exera ii colonovideoscope, it was discovered that the maintenance unit was not working properly.The staff was hesitant to place the leakage tester in the water, so they stopped performing leak tests on their scopes.Although the staff did not specify exactly when they stopped the leak testing, they mentioned it was recent.A service review was conducted, and a new maintenance unit and leakage tester were ordered.The issue occurred during reprocessing.There were no reports of patient involvement.
 
Event or Problem Description
It was reported that while conducting the facility review summary on the evis exera ii colonovideoscope.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.Corrected fields: b5.Additional information added to field h3, h4, h6.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 14 years since the subject device was manufactured.The device was not returned to olympus for inspection, and the customer's complaint was not confirmed.Based on the results of the investigation, it is likely that there was difference in handling/reprocessing steps for the subject device between olympus recommendation and the user understanding.However, a definite root cause that led to the malfunction could not be identified.Ifu (instruction for use) warns against incorrect reprocessing with the statement: "an insufficiently reprocessed endoscope and/or accessory may pose an infection control risk to the patients and/or operators who touch them.".Olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA II COLONOVIDEOSCOPE
Common Device Name
COLONOVIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20039210
Report Number9610595-2024-16801
Device Sequence Number3075287
Product Code FDF
UDI-Device Identifier04953170202445
UDI-Public04953170202445
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K100584
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCF-H180AL
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2024
Supplement Date Received by Manufacturer09/09/2024
Initial Report FDA Received Date08/22/2024
Supplement Report FDA Received Date09/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/02/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MU-1-MAINTENANCE UNIT
Patient SexUnknown